Jump to content

NerdMom: Too-fast taper, get slammed 10 months out


NerdMom

Recommended Posts

I realize that people can't give solid advice without solid data.  That's okay, that's not what this post is looking for.

 

A friend's wife is experiencing sudden-onset dizziness, headaches, nausea, and a bunch of other symptoms that will be very familiar to folks on this forum.  Medical workups have revealed no cause.  I said, "is there any chance she's changed dosage of an antidepressant recently?"  (I know from talking with him in the past that she's fought depression for many years.)

 

"Yeah, she was taking an SSRI but weaned off them late last year.  How did you know?"

 

Um.

 

I am NOT here to ask advice on her behalf.  But dang, I can't lay hands on the thread that describes how often it can happen that people taper too fast, feel okay for a while, and then whammo, wake up feeling awful... very often 10 or even 18 months after the last dose.  If anyone can point me to that kind of thing, I'll forward it to him and her for them to do their own reading and decide whether to read more, and I'll delete this thread because as I say, I'm not here to ask advice, just to get something that might give them the option to pursue this line of enquiry further.

 

Many thanks!

Link to comment
  • Moderator Emeritus

Hi Nerdmum and welcome to SA

 

I hope the links below will help.

why-taper-by-10-of-my-dosage/

post-acute-withdrawal-syndrome-paws-also-occurs-from-psychiatric-drugs/?do=findComment&comment=83523

 

Please be sure to ask your friends to contact us as it does seem a possibilty the women is experiencing W/D symptoms.

 

We will be happy to advise.

 

Sassenach

 

 

Escitalopram 10mgs from mid 2007 ( can't remember exact date) to 11th Dec 2018

Fentanyl patches ( don't remember dose ) from Nov 2014 to 11 Dec 2018

Quit both cold turkey Dec 2018

Reinstated 3rd March 2019 2.5 mgs.

Updosed  8March to 5mgs and holding

25/11/19 Started taper 4.5mgs and holding

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner

If you are going through Hell, keep going. NCIS series 15, David MaCallum:rolleyes:

Link to comment
  • Moderator Emeritus

Seems like the numbers that come up most often for that postacute withdrawal is somewhere around 2-3 months out and somewhere around 9-10 months out, so she's right on schedule. Honestly I am pretty sure there is something neuro-physiological going on with that since we see it so often.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Thanks, folks!  I was going to delete this post once I got what I needed to pass along, because I think that this forum is really about individuals posting and living their own journeys, but I don't see a way to do that.

 

Mods, please leave this in place or delete it, depending on board policy.  I have copied the links and associated advice into a separate document to pass along to my friend.  At that point it's up to him and his wife to decide whether to read here or even register and post.

 

Knowledge is power -- thanks for sharing the power.  It's holy work.

Link to comment
  • ChessieCat changed the title to NerdMom: Too-fast taper, get slammed 10 months out

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy